MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.Csi id: (b)(4).
 
Event or Problem Description
Orbital atherectomy was selected for treatment of the anterior tibial artery.Field staff suggested using an oad with a smaller crown due to vessel size, however the physician used a 1.5 solid crown oad.During treatment, the wire tip marker could not be seen via fluoroscopy, and the oad stalled.The wire and control knob were able to move, however the crown did not move.The oad was pulled, however it remained stuck, and the catheter was cut from the handle.There were no available catheters that would fit over the device, and a second access site was obtained.The vessel was wired and balloon inflation was performed next to the crown.The patient became unresponsive and the crown could not be removed.A vessel perforation was identified in the aorta, between the renal arteries and iliac bifurcation and the patient was sent to the operating room.The patient expired due to complications in the aorta unrelated to the csi device.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key12365833
Report Number3004742232-2021-00301
Device Sequence Number14481988
Product Code MCW
UDI-Device Identifier10850000491196
UDI-Public(01)10850000491196(17)221231(10)360211-1
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberDBP-150SOLID145
Device Catalogue Number7-10057-03
Device Lot Number360211-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR